Arkansas, 2011

Wildfire in Arkansas, August 6, 2011

August 6, 2011 · NWS SHV · 1 event in 1 county or zone

Very low relative humidity values, gusty winds at times, and ambient temperatures around 105 degrees resulted in a fire that consumed nearly 300 acres in Howard County, Arkansas.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Very low relative humidity values, gusty winds at times, and ambient temperatures around 105 degrees resulted in a fire that consumed nearly 300 acres in Howard County, Arkansas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 6, 1:41 PM CST, 19 minutes earlier.

Area forecast discussion, Aug 6, 1:41 PM CST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
241 PM CDT SAT AUG 6 2011

.DISCUSSION...
UPPER-LEVEL RIDGE OF HIGH PRESSURE WILL MIGRATE WEST OVERNIGHT
PROVIDING A TOUCH OF RELIEF TO THE FOUR STATE REGION. UNLIKE THE
105 TO 110 DEGREE DAYS EXPERIENCED DURING THE PAST
WEEK...AFTERNOON HIGH TEMPERATURES ON SUNDAY ARE FORECAST TO
REMAIN BETWEEN 100 AND 105 DEGREES. ACCORDINGLY...WILL ALLOW THE
EXCESSIVE HEAT WARNING EXPIRE THIS EVENING...TO BE REPLACED WITH A
HEAT ADVISORY THROUGH SUNDAY EVENING.

AS THE HIGH SHIFTS WEST...UPPER LEVEL FLOW INCREASES FROM THE
NORTHWEST. DISTURBANCES COINCIDING WITH AFTERNOON HEATING FROM
SUNDAY THROUGH THE MIDDLE OF THE WORK WEEK MAY ALLOW FOR A CHANCE
OF SHOWERS AND THUNDERSTORMS ACROSS THE NORTH AND EASTERN PORTIONS
OF THE REGION...MAINLY ALONG THE INTERSTATE 30 CORRIDOR...SOUTHERN
ARKANSAS...AND NORTHEAST LOUISIANA.

BY THE END OF THE WORK WEEK...UPPER-LEVEL RIDGE PROGGED TO REBUILD
BRINGING AN END TO THE AFTERNOON CONVECTION. /05/
&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH 08/00Z WITH LITTLE OR NO CLOUDS
PRESENT.  SURFACE WIND MOSTLY SOUTHERLY AROUND 10 KTS WITH
OCCASIONAL GUSTS TO 15 KTS THIS AFTERNOON. WINDS BECOMING MOSTLY
SOUTHEAST 5 TO 10 KTS AFTER 01Z...THEN SOUTHWEST AFTER 06Z. /14/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  78 102  79 101  79 /  10  10  10  20  20
MLU  77 102  77 100  77 /  10  20  20  20  20
DEQ  77 105  76 102  77 /  10  20  20  20  20
TXK  79 104  78 101  78 /  10  20  20  20  20
ELD  77 103  76 101  77 /  10  20  20  20  20
TYR  79 103  79 101  79 /  10  10  10  10  10
GGG  78 103  79 101  78 /  10  10  10  10  10
LFK  76 101  76 100  77 /  10  10  10  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR THE
     FOLLOWING ZONES: ARZ050-051-059>061-070>073.

     HEAT ADVISORY FROM 7 PM THIS EVENING TO 7 PM CDT SUNDAY FOR THE
     FOLLOWING ZONES: ARZ050-051-059>061-070>073.

LA...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR THE
     FOLLOWING ZONES: LAZ001>006-010>014-017>022.

     HEAT ADVISORY FROM 7 PM THIS EVENING TO 7 PM CDT SUNDAY FOR THE
     FOLLOWING ZONES: LAZ001>006-010>014-017>022.

OK...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR THE
     FOLLOWING ZONES: OKZ077.

     HEAT ADVISORY FROM 7 PM THIS EVENING TO 7 PM CDT SUNDAY FOR THE
     FOLLOWING ZONES: OKZ077.

TX...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR THE
     FOLLOWING ZONES:
     TXZ096-097-108>112-124>126-136>138-149>153-165>167.

     HEAT ADVISORY FROM 7 PM THIS EVENING TO 7 PM CDT SUNDAY FOR THE
     FOLLOWING ZONES:
     TXZ096-097-108>112-124>126-136>138-149>153-165>167.

&&

05/14
Hazardous weather outlook, Aug 6, 11:00 AM CST, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SAT AUG 6 2011

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-071700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1200 PM CDT SAT AUG 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

WITH TEMPERATURES RANGING FROM 103 TO 110 DEGREES THIS AFTERNOON...PRODUCING
HEAT INDEX VALUES IN EXCESS OF 110 DEGREES...AN EXCESSIVE HEAT
WARNING IS IN EFFECT. PRECAUTIONS SHOULD BE TAKEN TO PROTECT
AGAINST THE HEAT RELATED ILLNESSES WHILE OUTDOORS OR IN AN
INADEQUATELY COOLED BUILDING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

WITH DRY CONDITIONS PERSISTING THROUGH THE NEXT SEVERAL
DAYS ALONG WITH HIGH TEMPERATURES FORECAST TO CLIMB TO AT LEAST 100
DEGREES ACROSS MUCH OF THE REGION...HEAT RELATED ILLNESSES WILL
REMAIN A FACTORS FOR THOSE WORKING OUTDOORS OR IN INADEQUATELY
COOLED BUILDINGS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Howard

When
August 6, 2:00 PM CST to 8:00 PM CST
Where
Howard forecast zone
Reported by
Emergency Manager
Coordinates
34.089, -93.993 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, August 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 320270.